Black eyes after botox, is this normal? (photo)

Hi,I am Mark from the Netherlands. Two days ago i've had botox for my crow's feet (6 units total, 3 units p. eye); but now i look like i've been in a bar fight! It's getting worse by the hour :(How can it be not the spots that were injected are black and blue but under my eyes, a different facial region, it is? Is this normal or is the injecting doctor to blame?And how long will this last?

Doctor Answers 8

Black eyes after Botox, is this normal?

Thank you for your question. You have a fairly significant bruise from Botox, unfortunately bruising is a potential side effect from injections. Try to avoid ASA, ibuprofen and alcohol for a few days before injections to decrease bruising potential. You can try to minimize bruising my applying traumeel cream to the area.

Hope this helps,


Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Bruising after Botox

Most likely a small blood vessel was nicked with the botox injection in the crows feet.  Blood and fluid migrates very easily in the eye area.  It probably collected in the "tear trough" area while sleeping.  Try ice packs, arnica, and see if your injector offers a pulsed dye laser which can help accelerate bruising.  The bruising is normal, and anytime a needle is injected into the skin there is a risk of bruising.  Bruising can last up to 1-2 weeks.  

Jacquelyn Dosal, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Bruise after Botox Normal?

Anytime you have an injection of Botox, there is a risk of a bruise. If you develop a bruise I would:

1) Take the supplement Arnica Montana
2) Cold compress for 2 days
3) Switch to warm compress after 2 days. The warm compressed with help the bruise resolve.

The bruising you have is completely normal.

I hope this helps.  

Botox

That is a very good question. All of the neurotoxins take time to work and the results are not instant. You need to give the injections at least one full week. The duration of treatment is approximately 3 months.

It appears like you got a bruise from the needles. You can try Arnica and Bromoline

Jay H. Ross, MD, FACS
Palm Harbor Plastic Surgeon
4.6 out of 5 stars 27 reviews

Botox Tenderness/Bruising

Thanks for your question. This is a question that we get asked often by our patients. The most common SIDE-EFFECTS of toxin injections include: Swelling, Redness, and Bruising at the site of injection. Complications are rare and only temporary, but may include paralysis of other nearby muscles, temporary eyelid ptosis (dropping of eyelids, 2% risk, lasts 2-3 weeks), temporary brow ptosis (dropping of eyebrows, 2% risk, lasts 2-3 weeks), cross-eyes, ectropion or edema of the lower eyelid, dry eyes, double vision, transient headaches (10%), local numbness (lasting 2-3 weeks), flu-like symptoms, rash at the injection site, pain at the injection site, infections, and bruising (need to avoid blood thinning medications). Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area. Only take Tylenol if you get a headache or migraine.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Bruises from Injections

Botox in the crow's feet would cause bruises on the side of the eyes.  Did you get filler injected under the eyes? Fillers under the eye area often cause bruising like you are describing.  Best, Dr. Green

Under eye bruise

looking at your picture, I would have suspected you may have had tear trough or under eye filler injection. There is no way that crow's feet Botox would have caused the bruise in the picture along the tear trough. If you had no procedure other that the crow's feet Botox or any blunt trauma or pressure to the eye, I would recommend consulting your primary car doctor for further evaluation. The bruise in the picture was not caused by crow's feet Botox injection.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Bruising after normal

Bruising in this area can occur after Botox injections.
i recommend taking Arnica 6c sublingually until the bruising disappears along with cold compresses for two days. If you still have bruising after two days continue taking six tablets of the sublingual Arnica and substitute warm compresses. Do not massage the area.
good luck to you!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.